Me, too. I have been on 5mg for the best two years I have had since before I was even diagnosed. I can walk, and haven't fallen in over a year, and I can work. I have decided to go into a coma state every time I get on a scale and I tell my nurse to write down "105" pounds under the weight column. Hey, it works for me! I, too, am a coke addict. NOT PEPSI,Please! and coffee. So the best I can do is limit how much I drink. I figure it's all about moderation..... I drink two big cups in the morning with lots of milk, and when I buy coke, I only drink one bottle and then have to refill at least 2 times with water. Caffeine has some good qualities.
p.s. please don't lose any weight... I am afraid I will probably find it.
Clickable: LUPUS INFORMATION & LUPUS RESOURCES.
Co-Moderator: Lupus and CFS Forums
Oh Judy, bless your heart. I'm sorry you had to go back up to 10. I think the 7.5 is a better idea. I also have seen people on here that go from 10 to 9 to 8 and so on by cutting their pills. I've been on 10 mil. forever it seems. I hate my arms the most. It takes 10 mins.for my arm to stop giggleing when I wave to someone! Then the days that my favorite shoes don't even fit! I never even heard of fat feet before predisone. You may never be able to get off of it completely but from what others here say as well as myself. anything under 10mil. does seem to not have the same symptoms (like hunger). I'm actually more afraid of getting off of it because I know I don't do well without it. but if I could get down to 7.5 it would be nice. You might want to give yourself a little time on the 10mg. before you try to go down to 7.5. Just to make sure you start off on the right foot.
love ya let us know
I've only been on prednisone therapy once, but it was a doozy of a dose. I was started on 80 mg, and instructed to taper over a week's period. I believe the last two days was 20mg, and then down to nothing. It was too much for my system. I believe my adrenal glands were having difficulties. I lost 10 pounds off the bat (8 of which I had gained in the brief time I was on the prednisone), and I remember being extremely fatigued and thirsty beyond reason. I couldn't drink enough water (which is very unlike me). I was starting to get a little worried about it, but after about 3 or 4 days, things started calming down again. The take home point is that prednisone is a very difficult drug to come off of. And I believe it needs to be done very very slowly. Also, some people are more sensitive to it than others. The doctor who prescribed it to me (not my rheumy) obviously felt that it was safe. My rheumy was horrified that I was on such a high dose (I don't think he ever would have prescribed that high a dose--I was flying). Some people may have been able to handle it? I would taper very very slowly. And know that if you want it to happen and work towards it, then eventually you'll be done with it.
Best of luck to you,